Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 232, NWS Tallahassee, FL

July 2, 2015Berrien County, Lanier County, Lowndes County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 2, 2015, 4:24 PM EDT for Berrien County, Lanier County, Lowndes County, Georgia. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2015, 4:24 PM EDT (20:24 UTC)
Expired
Jul 2, 2015, 5:05 PM EDT
In force
41 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Berrien County, GA, Lanier County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 39 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 4:37 PM EDTTSTM WND DMG2 Ne Hahira, GACOUPLE TREES DOWN ACROSS NORTHERN LOWNDES COUNTY.
Jul 2, 4:49 PM EDTTSTM WND DMGAlapaha, GAMULTIPLE TREES AND POWERLINES DOWN IN THE NORTHERN PART OF THE COUNTY.
Jul 2, 4:49 PM EDTTSTM WND DMGLakeland, GANUMEROUS TREES DOWN ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 859 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
859 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WUUS52 KTAE 022024
SVRTAE
GAC019-173-185-022130-
/O.NEW.KTAE.SV.W.0232.150702T2024Z-150702T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
424 PM EDT THU JUL 2 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
  BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
  LANIER COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 530 PM EDT

* AT 423 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  NEAR LENOX TO NEAR HAHIRA...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKELAND...NASHVILLE...VALDOSTA...HAHIRA...ENIGMA...RAY CITY...
  ALAPAHA...MOODY AIR FORCE BASE...MEIGS...ALLENVILLE...NEW LOIS...
  BANNOCKBURN...TEETERVILLE...COTTLE...BERRIEN CO A/P...WEBER...
  GLORY...I-75 AT EXIT 29...COURTHOUSE AND HANSELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3088 8339 3089 8340 3103 8339 3103 8330
      3106 8328 3111 8332 3116 8330 3119 8333
      3124 8333 3125 8337 3146 8336 3148 8334
      3147 8315 3140 8314 3133 8306 3130 8306
      3128 8304 3119 8305 3118 8297 3095 8297
TIME...MOT...LOC 2023Z 248DEG 35KT 3131 8343 3095 8340 

$$

42-DVD
2 follow-up statements
270 
WWUS52 KTAE 022056
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
456 PM EDT THU JUL 2 2015

GAC185-022105-
/O.CAN.KTAE.SV.W.0232.000000T0000Z-150702T2130Z/
LOWNDES GA-
456 PM EDT THU JUL 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LOWNDES COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3104 8314 3109 8316 3115 8317 3119 8320
      3127 8324 3147 8324 3147 8315 3140 8314
      3133 8306 3130 8306 3128 8304 3119 8305
      3118 8297 3095 8297 3096 8313
TIME...MOT...LOC 2055Z 255DEG 34KT 3135 8309 3099 8306 

$$

GAC019-173-022130-
/O.CON.KTAE.SV.W.0232.000000T0000Z-150702T2130Z/
BERRIEN GA-LANIER GA-
456 PM EDT THU JUL 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN BERRIEN AND LANIER COUNTIES...

AT 455 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
WILLACOOCHEE TO NEAR LAKELAND...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
LAKELAND...ALAPAHA...MEIGS...WEBER...GLORY...BANNOCKBURN...HANSELL...
COURTHOUSE...GLADYS AND TEETERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3104 8314 3109 8316 3115 8317 3119 8320
      3127 8324 3147 8324 3147 8315 3140 8314
      3133 8306 3130 8306 3128 8304 3119 8305
      3118 8297 3095 8297 3096 8313
TIME...MOT...LOC 2055Z 255DEG 34KT 3135 8309 3099 8306 

$$

42-DVD
103 
WWUS52 KTAE 022105
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
505 PM EDT THU JUL 2 2015

GAC019-173-022114-
/O.CAN.KTAE.SV.W.0232.000000T0000Z-150702T2130Z/
BERRIEN GA-LANIER GA-
505 PM EDT THU JUL 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BERRIEN AND
LANIER COUNTIES IS CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.

LAT...LON 3104 8314 3109 8316 3115 8317 3119 8320
      3127 8324 3147 8324 3147 8315 3140 8314
      3133 8306 3130 8306 3128 8304 3119 8305
      3118 8297 3095 8297 3096 8313
TIME...MOT...LOC 2102Z 248DEG 35KT 3138 8301 3102 8298 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:47 PM EDT, 37 minutes earlier.

Area forecast discussion, Jul 2, 3:47 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 PM EDT THU JUL 2 2015

.NEAR TERM [THROUGH TONIGHT]...
CONVECTIVE OUTFLOW FROM A CLUSTER OF STORMS SOUTH OF PENSACOLA
SPARKED DEVELOPMENT OF MUCH OF THE STORMS ACROSS THE REGION TODAY.
EXPECT THESE STORMS TO CONTINUE RIDING THE OUTFLOW ACROSS SOUTH
CENTRAL GEORGIA THROUGH 6 PM. THE AIRMASS HAS STABILIZED BEHIND
THE CONVECTION AND WITH PLENTY OF MID/UPPER LEVEL CLOUDINESS
LIMITING HEATING, EXPECT LITTLE ADDITIONAL DEVELOPMENT THIS
AFTERNOON/EVENING. AS A RESULT, AFTER THE STORMS THIS AFTERNOON
CLEAR OUT, SHOULD BE A RELATIVELY QUIET NIGHT WITH LOWS IN THE LOW
TO MID 70S.

.SHORT TERM [FRIDAY THROUGH SATURDAY NIGHT]...
THE BASE OF THE 500 MB TROUGH WILL REMAIN OVER SOUTH-CENTRAL AL AND
GA. THE WESTERN EDGE OF THE SUB TROPICAL RIDGE WILL BUILD NORTHWARD
INTO OUR CWA. THE MODELS ARE NOT IN AGREEMENT ON HOW TO HANDLE THE
POPS FOR FRIDAY AND SATURDAY. THE EURO BRINGS IN DRY AIR FROM THE
RIDGE AND SUPPRESSES STORM ACTIVITY EVEN THOUGH IT HAS STRONG
SOUTHWESTERLY FLOW COMING IN FROM THE GULF. THE GFS KEEPS THE
OVERALL PATTERN UNSETTLED AS IMPULSES MOVE AROUND THE SOUTHERN
BASE OF THE TROUGH THROUGHOUT THE WEEKEND. EVEN IN THE EURO,
THERE APPEARS TO BE ENOUGH MOISTURE TO WORK WITH TO GENERATE
AFTERNOON AND EVENING STORMS WITH THE SEA BREEZE. SO, DECIDED TO
LEAN MORE TOWARDS CLIMATOLOGY WHICH HAS THE SEA BREEZE FRONT
DEVELOPING IN THE AFTERNOON KEEPING POPS IN THE 30-40 PERCENT
RANGE. SCATTERED SHOWERS AND THUNDERSTORMS ARE MORE LIKELY TO
LINGER ON INTO THE EVENING HOURS IN THE NORTHERN COUNTIES AS IS
TYPICAL FOR SOUTHWESTERLY FLOW REGIMES. WITH LESS CONVECTION THAN
THE PAST COUPLE OF DAYS, HIGHS ARE EXPECTED TO BE IN THE MID 90S
AND LOWS IN THE LOW-MID 70S.

.LONG TERM [SUNDAY THROUGH THURSDAY]...
MODELS KEEP THE TROUGH ACROSS THE SOUTHEAST THROUGH AT LEAST
TUESDAY BEFORE THERE SEEMS TO BE CONSENSUS FOR IT TO LIFT BACK TO
THE NORTH AS WEAK RIDGING BUILDS ACROSS THE FLORIDA PENINSULA.
WITH THE TROUGH IN PLACE FOR THE FIRST HALF OF THE WEEKEND, THE
PATTERN SUGGESTS NEAR OR SLIGHTLY ABOVE NORMAL CHANCES FOR RAIN,
MAINLY IN THE 40 TO 50 PERCENT RANGE. BY THE LATTER PART OF THE
PERIOD, A MORE TYPICAL SUMMERTIME CONVECTIVE PATTERN SHOULD RETURN
WITH RAIN CHANCES MAINLY IN THE 20 TO 30 PERCENT RANGE. HIGH
TEMPERATURES THROUGHOUT THE PERIOD WILL REMAIN NEAR NORMAL IN THE
LOW TO MID 90S.

&&

.AVIATION...
[THROUGH 18Z FRIDAY] SCATTERED THUNDERSTORMS THIS AFTERNOON COULD
PRODUCE VERY STRONG WINDS AND BRIEF VISIBILITY RESTRICTIONS WITH
HEAVY RAIN. OUTSIDE OF THUNDERSTORMS VFR CONDITIONS ARE EXPECTED.

&&

.MARINE...
LIGHT TO MODERATE WEST-SOUTHWEST WINDS ARE LIKELY TO CONTINUE
THROUGH FRIDAY EVENING AS THE COASTAL WATERS REMAIN NORTH OF THE
BERMUDA RIDGE. WINDS WILL BE AT THEIR STRONGEST DURING THE AFTERNOON
AND EVENING HOURS. LIGHTER WINDS ARE EXPECTED THIS WEEKEND.

&&

.FIRE WEATHER...
THERE ARE NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS.

&&

.HYDROLOGY...
SOME LCOAL RISES HAVE OCCURED OVER THE PAST 48 HOURS ON AREA RIVER
GAGES, BUT ABSENT ANY SIGNIFICANT HEAVY RAIN FOR THE NEXT FEW
DAYS, AREA RIVERS ARE EXPECTED TO REMAIN BELOW ACTION STAGES.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   73  94  72  94  73 /  10  30  10  40  20
PANAMA CITY   78  88  78  89  77 /  10  20  10  30  20
DOTHAN        73  93  73  94  73 /  10  30  20  40  30
ALBANY        73  92  73  93  72 /  20  40  20  30  30
VALDOSTA      72  94  72  95  72 /  20  30  20  30  20
CROSS CITY    73  93  73  94  73 /  10  20  10  30  20
APALACHICOLA  77  89  77  90  77 /  10  10  20  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT EDT TONIGHT FOR COASTAL
     FRANKLIN-COASTAL GULF.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...GODSEY
SHORT TERM...CHANEY/GODSEY
LONG TERM...GODSEY
AVIATION...MCDERMOTT
MARINE...GODSEY
FIRE WEATHER...MCDERMOTT
HYDROLOGY...GODSEY

In the hours before

Local storm report, Jul 2, 3:23 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
323 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     CAMILLA                 31.23N 84.21W
07/02/2015                   MITCHELL           GA   LAW ENFORCEMENT

            TREE AND POWER LINE DOWN ON HARNEY STREET IN CAMILLA

&&

DVD
Local storm report, Jul 2, 3:25 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     4 SE PELHAM             31.09N 84.09W
07/02/2015                   MITCHELL           GA   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 3 HEADING TOWARDS MEIGS

&&

DVD
Local storm report, Jul 2, 3:57 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     TSTM WND DMG     BAINBRIDGE              30.91N 84.58W
07/02/2015                   DECATUR            GA   911 CALL CENTER

            TREE DOWN.

&&

BAKER
Local storm report, Jul 2, 4:00 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     3 NNE TURNER CITY       31.63N 84.10W
07/02/2015                   LEE                GA   911 CALL CENTER

            POWERLINES DOWN ON BIG OAD ROAD.

&&

GODSEY
Local storm report, Jul 2, 4:04 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
404 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     2 N OCHLOCKNEE          31.00N 84.05W
07/02/2015                   THOMAS             GA   911 CALL CENTER

            TREE DOWN ALONG HWY 3 NORTH OF LEE WHITE RD.

&&

BAKER
Local storm report, Jul 2, 4:21 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     TSTM WND DMG     SYLVESTER               31.53N 83.84W
07/02/2015                   WORTH              GA   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS THE COUNTY INCLUDING ON SOME
            HOMES.

&&

BAKER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 1:48 PM EDTSevere Thunderstorm WarningTAEEarly, Miller, Seminole42 min
Jul 2, 2:23 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Clay, Decatur, Dougherty, Early and 4 more67 min
Jul 2, 3:07 PM EDTSevere Thunderstorm WarningTAEBaker, Colquitt, Dougherty, Grady, Mitchell, Thomas and 1 more68 min
Jul 2, 3:28 PM EDTSevere Thunderstorm WarningTAEDougherty, Lee, Tift, Turner, Worth47 min
Jul 2, 3:46 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Colquitt, Cook, Lowndes, Tift and 1 more59 min
Jul 2, 4:09 PM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin, Tift66 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.